MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: SMS SOLID SMS SOLID STEM LAT SIZE 11; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: SMS SOLID SMS SOLID STEM LAT SIZE 11; CEMENTLESS HIP STEM
Model Number 01.36.071
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23-sep-2020: lot 1905380: (b)(4) items manufactured and released on 28-aug-2019.Expiration date: 18-aug-2024.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medcal affairs director femoral stem loosening occurred in a young man ((b)(6) year-old).The stem had been placed after a traumatic fracture, treated with cerclage.It's very likely that the fracture did not heal completely or that the healing process compromised stem stability.The healing process can result in bone dimensional changes that may make the stem become undersized for the "new" femur.There is no reason to suspect a faulty device.
 
Event or Problem Description
4 months after the primary surgery, due to periprosthetic fracture which was caused from falling, the patient was revised.The surgeon cabled the fracture and revised the head, stem, and liner.Now, the patient came in reporting pain due to a loose femoral stem 7 months after the first revision surgery.The surgeon revised the stem, head, and liner.The surgery was completed successfully.

Brand Name
STEM: SMS SOLID SMS SOLID STEM LAT SIZE 11
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10572823
Report Number3005180920-2020-00624
Device Sequence Number19149947
Product Code LZO
UDI-Device Identifier07630030888830
UDI-Public07630030888830
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K181693
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/18/2024
Device Model Number01.36.071
Device Catalogue Number01.36.071
Device Lot Number1905380
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2020
Initial Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR